MAUDE Adverse Event Report: COOK INC AQ URETERAL DILATOR; KOE DILATOR, URETHRAL

COOK INC AQ URETERAL DILATOR; KOE DILATOR, URETHRAL
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing an unspecified procedure, the customer opened the package containing an aq ureteral dilator and found a hair inside.The customer further stated that the hair appeared to be embedded in the hydrophilic coating.The device did not come in contact with the patient and there was no patient harm reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, complaint history, documentation, specifications and instructions for use (ifu) was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number based on the information provided the likely root cause is related to manufacturing deficiency and the presence of foreign matter.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
AQ URETERAL DILATOR
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6654039
Report Number1820334-2017-01530
Device Sequence Number1150501
Product Code KOE
UDI-Device Identifier00827002176362
UDI-Public(01)00827002176362(17)191116(10)7448601
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberAQ-076012-TP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date11/08/2017
Patient Sequence Number1